Toxic Encephalopathy After Atropa Belladonna Poisoning (Clinical Report)

Toxic Encephalopathy After Atropa Belladonna Poisoning (Clinical Report)

Byline: Aysel Milanlioglu An altered mentality is a common medical condition in emergency medicine. Among the causes of this, toxic etiology due to a herbal medicine is not rare. This article reports a case who was brought to emergency department because of the anticholinergic syndrome. He displayed psychomotor agitation, confusion, flushed and warmed skin, urinary retention, dry mouth and dilated pupils within 3 hours of ingesting of a plant, Atropa belladonna, which has been used as a traditional folk remedy for relieving peptic ulcer disease. He was discharged with a complete recovery after only receiving supportive therapy. Physostigmine, a cholinesterase inhibitor, was not used because of the self-limiting course. Physicians should be mindful of an anticholinergic syndrome due to herbal medicine when a patient with a history of altered mental status come to emergency department.

Toxic Encephalopathy After Atropa Belladonna Poisoning (Clinical Report)



Here is Download Link

Leave a Reply

Your email address will not be published. Required fields are marked *